Depersonalization Support Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
2,803 Posts
Discussion Starter · #1 ·
What the goddam are these head zap things about ? I'm at the start/middle/end/start/middle point of Effexor withdrawal, and every time I move my head suddenly or move my eyes around, I get this buzzing sensation in, er, well, kind of 'behind' my eyes and I feel like I'm going to fall over, even when lying down - if that's possible. I'm also getting strange sensations on the soles of my feet...kind of a numb/cold feeling.

I've noticed that quite a lot of people have mentioned these head zaps during withdrawal...does it last ? It not particually disabling, just bloody annoying. I'd be curious to know the biological basis for this so that, of course, I can obsessively worry about it.

Ta.
 

·
Registered
Joined
·
21 Posts
Hi there,

I am in the process of Effexor withdrawal, and cut down from 150mg to 75mg a couple of weeks ago.

I too had always wondered what was meant by brain zaps until I had them, they were never bad - best way to describe it is like 1 second flashes of dizziness which came on roughly a few hours before my next dose was due and lasted for about an hour. I was fine when sitting down but when I walked around and moved my head it appeard.

Anyway, this only lasted for 2-3 days for me, and the promptly vanished, I am expecting a couple more bouts when I eventually come off totally, but it didnt bother me the first time and it wont bother me this time either.

I never really had any side-effects from Effexor other than a couple of days nautiosness when starting on them, I suppose each person is individual and reacts to medication in a different way, Im one of the lucky ones I suppose.

Overall though, don't let it worry you, just accept the feelings and let them come, when they don't scare you anymore, you will feel much better.

Cheers,

G
 

·
Registered
Joined
·
141 Posts
I'm not withdrawing from any medication, but I experience what sounds like the description of brain zaps. I did wonder what was causing this, but decided it was best not to try to analyze it, and put it down to a wide range of reasons instead, such as lack of food, fluids, etc..

However, I feel these intense, 1-2 second dizzy spells when I'm standing up AND sitting down. It only happens when I'm sat looking at my PC monitor.
 

·
Registered
Joined
·
749 Posts
i forgot to take on of my meds and by the time i remembered it was too late.....the next day took it as normal and had really bad zaps for the next few days.....like a really intense pain in the back of the head and dizziness that comes and goes...its freaky while its happening but they do pass.....i hate to think what withdrawal is like if i have a reaction from missing one :(
 

·
Registered
Joined
·
663 Posts
Hey Marty,

Its not withdrawal. There is no such thing as withdrawal from psychiatric drugs. All psychiatric drugs are safe and can only make you feel wonderful. My guess is your symptoms are not real and are just in your head. Their caused by your obvious anxiety state that has come back after you stopped taking the drug. If I were you Id would just start taking it again by the handfulls. Im guessing youll feel better in a few days.
 

·
Registered
Joined
·
59 Posts
Hi Martin,

I'm on Effexor and get the zaps if miss just one dose, i once missed 4 doses and the head zaps became body zaps everytime i moved my head or eyes....oh yeah and i threw up violently....not very pleasant at all. From what I gather go very very slow with your Effexor taper.

Alex
 

·
Registered
Joined
·
2,803 Posts
Discussion Starter · #7 ·
Hey Joe - it sounds like the SSRI's you've been taking are working well. Selective Sarcasm Reuptake Inhibitors are all the rage in your part of the world, so I hear. :cry:

Thanks everyone. These zaps aren't too bothersome..just a little annoying.
 

·
Registered
Joined
·
935 Posts
I got what I think are zaps for the first time. With extreme agitation too. Everytime falling off to sleep, kept waking up, not that falling off a cliff feeling but more like yor head being shaken inside your skull.
Got it over and over again until I had to read descriptive stats for psychology in order to fall asleep. In the morning I couldn't walk cos my balance was gone. Why go to a fairground when you can take effexor?
 
1 - 8 of 8 Posts
Top